MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 3L 6FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 3L 6FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-35563-CURVB
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen picc for analysis.Signs of use in the form of biological material were observed within the catheter.The distal end appeared intentionally severed.Visual analysis revealed that the catheter body was ruptured towards the juncture hub at the 2cm mark.Microscopic examination confirmed the damage and revealed that the appearance of the rupture is consistent with a pressure-related break.Deformation or slight stretching of the catheter body was also noted directly adjacent to the tear, which, in combination with the catheter hole, is consistent with the appearance of over pressuring within the catheter.No damage or anomalies were observed with either of the extension lines.During functional testing, biological material was observed within the blue extension line lumen.The hole in the catheter body measured 36-39 mm from the juncture hub.The total length of the catheter body measured 46.8 cm, which is not within the specification limits of 55.86-57.14 cm per catheter product drawing.This suggests that at least 7.26 cm of the catheter body was severed.The catheter outer diameter measured 0.080", which is within the specification limits of 0.077"-0.084" per catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit which instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter extension lines were individually flushed using a lab inventory syringe.The pink and white extension lines flushed as intended without leaks or blockages observed.The blue extension line was flushed, and a leak was observed from only the rupture hole.The rupture hole was blocked and the blue extension line was flushed again.Biological material was observed within the blue extension line lumen of the catheter body which had formed an occlusion.A manual tug test confirmed all extension lines were secure within the juncture hub and their respec- tive luer hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "the maximum pressure of pressure injector equipment used with the pressure injectable picc may not exceed 300 psi (2068.4 kpa).The maximum pressure injection flow rate ranges from 4 ml/sec to 6 ml/sec.Refer to the product specific labeling for the maximum pressure injection flow rate for the specific lumen being used for pressure injection." the pressure injection info card states for a 6fr x 55cm, 3-lumen picc, the max indicated pressure injection flow rate for the pink extension line is 6 ml/sec.Only the pink extension line is intended to be used for pressure injection.Note: the blue line is not intended to be used for pressure injections.The report of a ruptured catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the catheter body was ruptured towards the juncture hub.The appearance of the hole is consistent with damage due to over pressurization within the catheter.During functional testing, biological material was observed within the blue extension line lumen of the catheter body.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.The ifu provided with the kit informs the user, "the maximum pressure of pressure injector equipment used with the pressure injectable picc may not exceed 300 psi (2068.4 kpa).Based on the customer report and the sample received, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "picc placed 5/15 with the "0" mark at the skin in a patient in medical icu.On 6/15 or 6/16, leakage was observed from the insertion site.A saline flush was given and simultaneous leakage of saline was observed from insertion site.This was again observed at the 3 cm mark when flushing after picc was removed.Picc was removed and replaced with a new picc.We do not know the medications infused at this time." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW PI PICC NAVICURVE: 3L 6FR X 55CM W BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22436835
Report Number9680794-2025-00576
Device Sequence Number4631732
Product Code LJS
UDI-Device Identifier10801902208771
UDI-Public(01)10801902208771(11)250205(17)260331(10)33F24F0984(21)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberDLX-35563-CURVB
Device Lot Number33F24F0984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown